Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 272, NWS Jacksonville, FL

August 25, 2000Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 3:30 PM EDT for Duval County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2000, 3:30 PM EDT (19:30 UTC)
Expired
Aug 25, 2000, 4:30 PM EDT
In force
60 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 15 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 2:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3819 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS52 KJAX 251930
SVRJAX
FLC031-252030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 430 PM EDT

* AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES EAST
  OF OCEANWAY...OR ABOUT 8 MILES EAST OF JACKSONVILLE INTERNATIONAL
  AIRPORT...MOVING SOUTHEAST AT 25 MPH.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3057 8154 3048 8172 3023 8178 3024 8126

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:30 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 25, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT FRI AUG 25 2000

NOT MUCH TIME FOR DISCUSSION.  STORMS HAVE INCREASED OVER SE GA WITH
TSTM WATCH ISSUED UNTIL 00Z FOR SE GA AND N FL.  UPPER SHORT WAVE IS
MOVING ACROSS THE AREA AND PROGS HAVE IT OFFSHORE TONIGHT.  LESS
COVERAGE OF STORMS EXPECTED FOR SATURDAY WITH DRIER AIR AND NVA.
WITH WEAKENING SURFACE WINDS EXPECT SEABREEZE TO MORE OF A FACTOR
NEXT TWO DAYS.  WITH NW FLO ALOFT CONTINUING ANOTHER VORT LOBE WILL
MOVE INTO AREA ON SUNDAY.

COASTAL WATERS LOOK FAIRLY QUIET WITH WINDS AND SWELLS SUBSIDING.

AMG 71/93/70/91 3112
SSI 74/89/74/89 4212
JAX 72/91/72/90 5213
GNV 70/92/71/91 5323 04

JAX..
.FL...NONE.
.GA...NONE.

ZIBURA

In the hours before

Special weather statement, Aug 25, 12:30 PM EDT, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC
INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS
AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE
REGION.  SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST
WILL MOVE TO THE SOUTHEAST.

AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS
AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 1 hour 45 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND
ATMOSPHERIC INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED
LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING
INTO THE REGION.  THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT
LIGHTNING.  STORM SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL
Special weather statement, Aug 25, 2:15 PM EDT, 1 hour 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT FRI AUG 25 2000

...SEVERE THUNDERSTORM WATCH FOR THE EXTREME SOUTHEAST GEORGIA
COUNTIES OF CAMDEN...CLINCH...CHARLTON...ECHOLS...GLYNN...AND WARE
UNTIL 8 PM.

...SEVERE THUNDERSTORM WATCH FOR THE NORTHEAST FLORIDA COUNTIES OF
ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...FLAGLER...
GILCHRIST...HAMILTON...MARION...NASSAU...PUTNAM...ST. JOHNS...
SUWANNEE...AND UNION UNTIL 8 PM.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND
ATMOSPHERIC INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED
LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING
INTO THE REGION.  THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT
LIGHTNING.  STORM SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:43 PM EDTSevere Thunderstorm WarningJAXSuwannee62 min
Aug 25, 4:49 PM EDTSevere Thunderstorm WarningJAXSaint Johns41 min
Aug 25, 4:59 PM EDTSevere Thunderstorm WarningJAXColumbia61 min
Aug 25, 5:15 PM EDTSevere Thunderstorm WarningJAXUnion45 min
Aug 25, 5:21 PM EDTSevere Thunderstorm WarningJAXClay54 min
Aug 25, 5:50 PM EDTSevere Thunderstorm WarningJAXPutnam55 min
Aug 25, 6:59 PM EDTSevere Thunderstorm WarningJAXFlagler46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.